Alert archive / Alaska / High Wind Watches in 2007
High Wind Watch 3, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind watch at Jan 29, 2007, 12:06 AM AKST. It took effect at Jan 30, 2007, 6:00 AM AKST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 29, 2007, 12:06 AM AKST (09:06 UTC)
- In effect from
- Jan 30, 2007, 6:00 AM AKST
- Expired
- Jan 29, 2007, 4:17 PM AKST
- In force
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK72 PAFC 291406 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 506 AM AST MON JAN 29 2007 AKZ181-300200- /X.NEW.PAFC.HW.W.0005.070130T0300Z-070131T1400Z/ ALASKA PENINSULA- INCLUDING THE CITIES OF...COLD BAY...SAND POINT 506 AM AST MON JAN 29 2007 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 5 AM AST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM AST WEDNESDAY. A STRONG WEATHER FRONT EXTENDING FROM A DEEP LOW IN THE NORTHERN PACIFIC WILL MOVE ACROSS THE ALASKA PENINSULA THIS AFTERNOON. SOUTHEAST WINDS BEHIND THE FRONT WILL REACH 45 TO 65 MPH WITH GUSTS AS HIGH AS 90 MPH. THE STRONGEST WINDS ARE EXPECTED TUESDAY AFTERNOON BEFORE SLOWLY SUBSIDING BY EARLY WEDNESDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ161-300200- /X.NEW.PAFC.HW.A.0003.070130T1500Z-070131T0900Z/ BRISTOL BAY- INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK... PILOT POINT 506 AM AST MON JAN 29 2007 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING ALONG THE WESTERN CAPES... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. A STRONG WEATHER FRONT WILL MOVE ACROSS THE SOUTHWEST ALASKA COAST MONDAY NIGHT. BEHIND THE FRONT...SOUTHEAST WINDS OF 40 TO 55 MPH WITH GUSTS TO 75 MPH ARE POSSIBLE ON TUESDAY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
2 follow-up statements
000 WWAK72 PAFC 291415 RRA NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK...RETRANSMITTED 514 AM AST MON JAN 29 2007 AKZ181-300200- /X.NEW.PAFC.HW.W.0005.070130T0300Z-070131T1400Z/ ALASKA PENINSULA- INCLUDING THE CITIES OF...COLD BAY...SAND POINT 506 AM AST MON JAN 29 2007 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 5 AM AST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM AST WEDNESDAY. A STRONG WEATHER FRONT EXTENDING FROM A DEEP LOW IN THE NORTHERN PACIFIC WILL MOVE ACROSS THE ALASKA PENINSULA THIS AFTERNOON. SOUTHEAST WINDS BEHIND THE FRONT WILL REACH 45 TO 65 MPH WITH GUSTS AS HIGH AS 90 MPH. THE STRONGEST WINDS ARE EXPECTED TUESDAY AFTERNOON BEFORE SLOWLY SUBSIDING BY EARLY WEDNESDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ161-300200- /X.NEW.PAFC.HW.A.0003.070130T1500Z-070131T0900Z/ BRISTOL BAY- INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK... PILOT POINT 506 AM AST MON JAN 29 2007 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING ALONG THE WESTERN CAPES... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. A STRONG WEATHER FRONT WILL MOVE ACROSS THE SOUTHWEST ALASKA COAST MONDAY NIGHT. BEHIND THE FRONT...SOUTHEAST WINDS OF 40 TO 55 MPH WITH GUSTS TO 75 MPH ARE POSSIBLE ON TUESDAY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
000 WWAK72 PAFC 300117 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 417 PM AST MON JAN 29 2007 AKZ161-301400- /X.UPG.PAFC.HW.A.0003.070130T1500Z-070131T0900Z/ /X.EXB.PAFC.HW.W.0005.070130T1500Z-070131T0900Z/ BRISTOL BAY- INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK... PILOT POINT 417 PM AST MON JAN 29 2007 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT AST TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT AST TUESDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG WEATHER FRONT WILL MOVE ACROSS THE SOUTHWEST ALASKA COAST TONIGHT. BEHIND THE FRONT...SOUTHEAST WINDS OF 40 TO 55 MPH WITH LOCAL GUSTS TO 75 MPH WILL DEVELOP TUESDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ181-301400- /X.CON.PAFC.HW.W.0005.070130T0300Z-070131T1400Z/ ALASKA PENINSULA- INCLUDING THE CITIES OF...COLD BAY...SAND POINT 417 PM AST MON JAN 29 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AST WEDNESDAY. A STRONG WEATHER FRONT EXTENDING FROM A DEEP LOW IN THE NORTHERN PACIFIC WILL MOVE ACROSS THE ALASKA PENINSULA THIS EVENING. SOUTHEAST WINDS BEHIND THE FRONT WILL REACH 45 TO 65 MPH WITH GUSTS AS HIGH AS 90 MPH. THE STRONGEST WINDS ARE EXPECTED TUESDAY AFTERNOON BEFORE SLOWLY SUBSIDING BY EARLY WEDNESDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Jan 28, 11:15 PM AKST, 51 minutes earlier.
Area forecast discussion, Jan 28, 11:15 PM AKST, 51 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
415 AM AST MON JAN 29 2007
.DISCUSSION...
MODELS ARE IN GOOD AGREEMENT THIS MORNING. THE SAME PATTERN WILL
CONTINUE THROUGH THE WEEK WITH THE PINEAPPLE EXPRESS SENDING MORE
SYSTEMS NORTHWARD TO THE ALEUTIANS AND BERING. THE MAIN DIFFERENCE
WILL BE THAT THEY WILL MOVE A LITTLE FARTHER WEST THAN THE TWO
PREVIOUS LOWS. THE BLOCKING RIDGE SET UP OVER BRITISH COLUMBIA IS
CAUSING THIS CHANGE. THIS MEANS SOUTHCENTRAL WILL AVOID MOST OF THE
PRECIP. HOWEVER IT ALSO MEANS THAT THE PRESSURE GRADIENT WILL TIGHTEN
BETWEEN THE LOWS AND THE RIDGE.
IN THE WEST..FOR TODAY RAIN WILL SPREAD OVER THE AREA AS THE LOW
MOVES OVER THE EASTERN ALEUTIANS AND INTO THE BERING. THE GRADIENT
WILL BEGIN TO TIGHTEN AFTER THE INITIAL FRONTAL PASSAGE CAUSING
WARNING LEVEL WINDS TO 90 MPH TO DEVELOP ACROSS THE AK PENN THIS
EVENING AND EVENTUALLY INTO THE WESTERN CAPES OF BRISTOL BAY. WAA
WILL CONTINUE FROM THE EASTERN ALEUTIANS EASTWARD WITH COLDER
NORTHERLIES ON THE BACKSIDE OF THE LOW. LOOK FOR THE BLUSTERY WINDS
TO TAKE BRIEF BREAKS BUT RETURN PERIODICALLY THROUGH SATURDAY AS
SYSTEMS CONTINUE TO MOVE NORTH.
IN THE EAST..WAA WILL MOVE FARTHER INLAND TODAY. MOST OF THE PRECIP
FROM THE CURRENT FRONTAL SYSTEM ANTICIPATED TO AFFECT THE NORTH GULF
COAST TODAY WILL FALL IN THE FORM OF RAIN. PRECIP WILL BEGIN AS SNOW
IN THE NORTHERN SUSITNA AND NORTHERN COPPER RIVER VALLEY BUT WILL MIX
WITH RAIN IN THE SUSITNA VALLEY. MOST OF THE PRECIP ACROSS THE
ANCHORAGE BOWL WILL BE DOWNSLOPED OUT WITH WARNING LEVEL WINDS ACROSS
TURNAGAIN ARM AND HIGHER ELEVATIONS. STRONG GUSTS ARE ALSO EXPECTED
ON THE EAST SIDE OF TOWN. HOWEVER IN THE EVENING THERE IS THE
POTENTIAL FOR SOME FREEZING RAIN FARTHER NORTH NEAR EKLUTNA WHERE THE
WINDS WILL NOT BE AS STRONG. THIS WILL MOST LIKELY BE BRIEF BEFORE
CHANGING OVER TO RAIN.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...FLOOD WARNING 121.
HIGH WIND WARNING 101 181.
HIGH WIND WATCH 161.
MARINE...STORM WARNING 120 130 138 155 160 165.
GALE WARNING 125 132 150 170 171 172 176 179 180 185.
HVY FZG SPRY 185.
FIRE WEATHER...NONE.
RNW JAN 07The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 3:54 PM AKST | High Wind Watch | AFC | 13 hr | |
| Jan 28, 4:30 PM AKST | Gale Warning | AFC | 7 hr | |
| Jan 28, 11:00 PM AKST | Gale Warning | AFC | 48 hr | |
| Jan 28, 11:00 PM AKST | Small Craft Advisory | AFC | 24 hr | |
| Jan 28, 11:00 PM AKST | Storm Warning | AFC | 12 hr | |
| Jan 28, 11:00 PM AKST | Storm Warning | AFC | 48 hr | |
| Jan 29, 12:00 AM AKST | High Wind Warning | AFC | 29 hr | |
| Jan 29, 12:06 AM AKST | High Wind Warning | AFC | 53 hr | |
| Jan 29, 3:49 AM AKST | Freezing Rain Advisory | AFC | 8 hr | |
| Jan 29, 6:13 AM AKST | Blowing Snow Advisory | AFC | 10 hr | |
| Jan 29, 6:48 AM AKST | Blizzard Warning | AFC | 13 hr | |
| Jan 29, 11:00 AM AKST | Gale Warning | AFC | 24 hr | |
| Jan 29, 11:00 AM AKST | Gale Warning | AFC | 12 hr | |
| Jan 29, 11:00 AM AKST | Small Craft Advisory | AFC | 12 hr | |
| Jan 29, 11:00 AM AKST | Storm Warning | AFC | 24 hr | |
| Jan 29, 2:10 PM AKST | Gale Warning | AFC | 21 hr |
Nearby
High Wind Watches in Alaska, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.